6 doctors weighed in:
Can birth control pills cause migrains?
6 doctors weighed in

Dr. Michael Stern
Dentistry
2 doctors agree
In brief: Possibly
Changing hormone levels are capable of causing headaches in susceptible individuals.
So this is a possibility, depending on your individual metabolism. Contact your prescriber or pharmacist for more information.

In brief: Possibly
Changing hormone levels are capable of causing headaches in susceptible individuals.
So this is a possibility, depending on your individual metabolism. Contact your prescriber or pharmacist for more information.
Dr. Michael Stern
Dr. Michael Stern
Thank
1 comment
Dr. Alvin Stein
but migraines are causes by neurotransmitter imbalance and restoring balance takes care of migraines and also dysregulated hormones. visit www.neurosciencemyths.com to learn about nigraines and this program to get rid of these headaches.
Dr. Randy Baker
Holistic Medicine
2 doctors agree
In brief: Yes
Migraines are unlikely to start in someone taking birth control pills if they have never had migraines before, though it is possible.
For women who have migraines, sometimes taking birth control pills actually reduces them, but for many women migraines worsen on birth control pills. Sometimes changing the type of pill may help. See http://womenshealth.About.Com/cs/headaches/a/migranes1.Htm.

In brief: Yes
Migraines are unlikely to start in someone taking birth control pills if they have never had migraines before, though it is possible.
For women who have migraines, sometimes taking birth control pills actually reduces them, but for many women migraines worsen on birth control pills. Sometimes changing the type of pill may help. See http://womenshealth.About.Com/cs/headaches/a/migranes1.Htm.
Dr. Randy Baker
Dr. Randy Baker
Thank
Get help from a real doctor now
Dr. Dennis Higginbotham
Board Certified, Obstetrics & Gynecology
26 years in practice
49M people helped
Continue
108,000 doctors available
Read more answers from doctors